MAUDE Adverse Event Report: ETHICON INC. MCRYL+ UD 18IN 4-0 S/A PC-5 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL+ UD 18IN 4-0 S/A PC-5 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number MCP823G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot phz925, and no non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2019 and suture was used.During the procedure, the suture snapped under no pressure.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Date sent to the fda: 1/13/2020.H3 evaluation: it was received for analysis an empty opened box with eight unopened samples of product code mcp823, lot phz925.During the visual inspection of eight unopened samples, no defects were found on the packets.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects or breakage suture were noted.A functional test was performed and the tensile strength force was above the minimum requirement.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the representative samples, no performance - breakage suture was found and the tested samples met the finished goods requirements.The reported complaint could not be verified.Representative samples returned to support investigation of suture breakage device issues captured in reports 2210968-2019-90930, 2210968-2019-90931.Analysis results have been included in follow-up reports for each.

Brand Name
MCRYL+ UD 18IN 4-0 S/A PC-5 PRM MP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9473047
Report Number2210968-2019-90931
Device Sequence Number2708003
Product Code GAM
UDI-Device Identifier10705031046672
UDI-Public10705031046672
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K050845
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Catalogue NumberMCP823G
Device Lot NumberPHZ925
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2019
Initial Date Received by Manufacturer 11/24/2019
Supplement Date Received by Manufacturer12/16/2019
Initial Report FDA Received Date12/16/2019
Supplement Report FDA Received Date01/13/2020
Patient Sequence Number1